MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAV; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During cardiac ablation with ez steer thermocool nav catheter, the patient experienced drop in blood pressure, cardiac arrest, cardiac tamponade treated with cardiopulmonary resuscitation and drainage.After introducing percutaneous cardiopulmonary support, thoracotomy was performed and perforation was noted at the lateral side of the base of left ventricle.After completing ablation at the cusp, during premature ventricular contraction procedure, the patient's blood pressure dropped, leading to cardiac arrest, and cardiopulmonary resuscitation was initiated.Cardiac tamponade was reported and drainage was conducted, and vitals temporarily stabilized, but then deteriorated again.After introducing percutaneous cardiopulmonary support, thoracotomy was performed.The ablation sites were the cusp and near the left ventricular outflow tract, 25-30w for 60 seconds.Ablation catheter was a tc (tacticath by abott, so there was no contact force measurement).Visual impdrop indicator showed ablation, and during the final ablation, there was no excessive impedance decrease or increase.Extended hospitalization was noted.Visitag coloring setting was total time.The physician's opinions on the relationship between the event and the product judged from the blood gas results that the pericardial effusion was likely from the ventricular side.Since the only device placed on the ventricular side was the ablation catheter, the cause might be related to the ablation or catheter manipulation.No abnormalities observed prior or during use of the product.Carto 3 system was used for the procedure.Additional information indicated that the physician¿s opinion on the cause of this adverse event was pericardial effusion likely originated from the left ventricular side based on the investigation result of drained blood, and because the ablation catheter was the only device placed there, the issue may be related to the ablation itself or catheter manipulation.Ablation was performed using ez steer thermocool nav catheter.The location of the perforation was at the lateral side of the base of left ventricle.The intervention provided was drainage and percutaneous cardiopulmonary support (pcps) were performed and then the open chest surgery was conducted.The patient improved post-procedure and was weaned from pcps, but considering future needs, an impella was implanted.The outcome of the adverse event improved.Prior to noting the pe/ct ablation was performed.The event occurred after the completion of the ablation.There was no evidence of steam pop.No relevant tests/laboratory data or other relevant history/preexisting condition.An ngen generator was used during the procedure.Transseptal puncture was not performed.Initially, it was reported that the ablation catheter was a tc (tacticath by abott).Therefore, a notification was sent to the fda on 12-nov-2025 of abbott tacticath¿ contact force ablation catheter as the most suspected device.However, on 25-nov-2025, clarification was received which indicated that tacticath was not used, and only an ez steer thermocool nav catheter was used in this case as an ablation catheter.It was used during the event.
 
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.A manufacturing record evaluation was performed for the finished device lot number 31694610m and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER THERMOCOOL NAV
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23762449
Report Number2029046-2025-04071
Device Sequence Number18668297
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public(01)10846835003338(17)280710(10)31694610M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI75TCDFH
Device Lot Number31694610M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, JAPAN CONFIGURATION; NGEN RF GENERATOR, JAPAN; TACTICATH BY ABOTT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age69 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceAsian